On partial fraction decompositions by repeated polynomial divisions

Research output: Contribution to journalArticlespeer-review

Abstract

We present a method for finding partial fraction decompositions of rational functions with linear or quadratic factors in the denominators by means of repeated polynomial divisions. This method does not involve differentiation or solving linear equations for obtaining the unknown partial fraction coefficients, which is very suitable for either hand or machine calculations. Some illustrative examples are provided. Copyright © 2017 Informa UK Limited, trading as Taylor & Francis Group.
Original languageEnglish
Pages (from-to)802-808
JournalInternational Journal of Mathematical Education in Science and Technology
Volume48
Issue number5
Early online dateFeb 2017
DOIs
Publication statusPublished - 2017

Citation

Man, Y.-K. (2017). On partial fraction decompositions by repeated polynomial divisions. International Journal of Mathematical Education in Science and Technology, 48(5), 802-808. doi: 10.1080/0020739X.2016.1276226

Keywords

  • Partial fraction decomposition
  • Repeated polynomial divisions
  • Cover-up technique
  • Polynomial division template

Fingerprint Dive into the research topics of 'On partial fraction decompositions by repeated polynomial divisions'. Together they form a unique fingerprint.